Alert archive / Kansas / Freeze Watches in 2021
Freeze Watch 2, NWS Topeka, KS
NWS Topeka, KS issued this freeze watch at Apr 18, 2021, 3:33 AM CDT for 23 counties in Kansas. It took effect at Apr 20, 2021, 9:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 3:33 AM CDT (08:33 UTC)
- In effect from
- Apr 20, 2021, 9:00 PM CDT
- Expired
- Apr 20, 2021, 2:53 AM CDT
- In force
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS73 KTOP 180833 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 333 AM CDT Sun Apr 18 2021 KSZ008>010-020>022-034>036-181645- /O.NEW.KTOP.FZ.A.0001.210420T0300Z-210420T1500Z/ /O.NEW.KTOP.FZ.A.0002.210421T0200Z-210421T1500Z/ /O.CON.KTOP.FR.Y.0004.000000T0000Z-210418T1300Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson- Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, and Junction City 333 AM CDT Sun Apr 18 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Topeka has issued a Freeze Watch, which is in effect from Monday evening through Tuesday morning. A Freeze Watch has also been issued from Tuesday evening through Wednesday morning. * WHAT...Temperatures as low as 33 this morning will result in frost formation. Freezing temperatures around 29 are forecast for Tuesday morning and a killing freeze with temperatures in the middle 20s for Wednesday morning. * WHERE...Republic, Washington, Marshall, Cloud, Clay, Riley, Ottawa, Dickinson and Geary Counties. * WHEN...From 3 AM to 8 AM CDT Sunday. * TEMPERATURE...Freezing temperatures could last for as much as 8 hours Tuesday night and Wednesday morning. * Impacts...The cold weather could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ KSZ011-012-023-024-026-037>040-054>056-058-059-181645- /O.NEW.KTOP.FZ.A.0001.210420T0300Z-210420T1500Z/ /O.NEW.KTOP.FZ.A.0002.210421T0200Z-210421T1500Z/ Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Morris-Wabaunsee- Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 333 AM CDT Sun Apr 18 2021 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Topeka has issued a Freeze Watch, which is in effect from Monday evening through Tuesday morning. A Freeze Watch has also been issued from Tuesday evening through Wednesday morning. * TEMPERATURE...Lows Tuesday morning are expected to be around 31 degrees. A killing freeze is forecast for Wednesday morning with readings expected to fall into the middle 20s and temperatures below freezing for as much as 8 hours. * IMPACTS...The cold weather could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ Wolters
7 follow-up statements
546 WWUS73 KTOP 181343 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 843 AM CDT Sun Apr 18 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-191000- /O.CON.KTOP.FZ.A.0001.210420T0300Z-210420T1500Z/ /O.CON.KTOP.FZ.A.0002.210421T0200Z-210421T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 843 AM CDT Sun Apr 18 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * TEMPERATURE...Lows Tuesday morning are expected to be in the upper 20s or low 30s. A killing freeze is forecast for Wednesday morning with readings expected to fall into the middle 20s and temperatures below freezing for as much as 8 hours. * IMPACTS...The cold weather could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
539 WWUS73 KTOP 182022 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 322 PM CDT Sun Apr 18 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-191100- /O.CAN.KTOP.FZ.A.0001.210420T0300Z-210420T1500Z/ /O.CON.KTOP.FZ.A.0002.210421T0200Z-210421T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 322 PM CDT Sun Apr 18 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... The Freeze Watch from Monday evening through Tuesday morning has been replaced with a Winter Weather Advisory due to the anticipation of cold temperatures and accumulating snowfall. * TEMPERATURE...Morning temperatures are expected to fall into the upper 20s with temperatures remaining below freezing for as much as 5 to 7 hours. * IMPACTS...The cold weather could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
176 WWUS73 KTOP 182036 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 336 PM CDT Sun Apr 18 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-191100- /O.CON.KTOP.FZ.A.0002.210421T0200Z-210421T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 336 PM CDT Sun Apr 18 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... The Freeze Watch from Monday evening through Tuesday morning has been replaced with a Winter Weather Advisory due to the anticipation of cold temperatures and accumulating snowfall. * TEMPERATURE...Morning temperatures are expected to fall into the upper 20s with temperatures remaining below freezing for as much as 5 to 7 hours. * IMPACTS...The cold weather could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
817 WWUS73 KTOP 190810 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 310 AM CDT Mon Apr 19 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-191615- /O.CON.KTOP.FZ.A.0002.210421T0200Z-210421T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 310 AM CDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Freezing temperatures in the middle and upper 20s for several hours. * WHERE...Central, east central, north central and northeast Kansas. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Wolters
578 WWUS73 KTOP 190824 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 324 AM CDT Mon Apr 19 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-192100- /O.CON.KTOP.FZ.A.0002.210421T0200Z-210421T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 324 AM CDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Freezing temperatures in the middle and upper 20s for several hours. * WHERE...Central, east central, north central and northeast Kansas. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Freezing conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Wolters
835 WWUS73 KTOP 192016 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 316 PM CDT Mon Apr 19 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-201000- /O.CON.KTOP.FZ.A.0002.210421T0200Z-210421T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 316 PM CDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Freezing temperatures in the middle and upper 20s for several hours. * WHERE...Central, east central, north central and northeast Kansas. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Freezing conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Picha
151 WWUS73 KTOP 200753 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 253 AM CDT Tue Apr 20 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-202100- /O.UPG.KTOP.FZ.A.0002.210421T0200Z-210421T1500Z/ /O.NEW.KTOP.FZ.W.0002.210421T0200Z-210421T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 253 AM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...Freezing temperatures in the middle and upper 20s. * WHERE...Central, east central, north central and northeast Kansas. * WHEN...From 9 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Freezing conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps today to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Wolters
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this freeze watch went out at Apr 18, 3:26 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 18, 3:26 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Topeka KS 326 AM CDT Sun Apr 18 2021 .DISCUSSION... Issued at 326 AM CDT Sun Apr 18 2021 08Z water vapor showed a 500MB shortwave over central KS. Further upstream across Canada, an upper trough was noted moving south. A cold front associated with this trough was noted across Alberta with temps in the teens behind it. Closer to home, high pressure was centered over southeast CO with ridging all the way into the Gulf of Mexico. The main focus of the forecast is on a strong cold front moving through Monday and the potential for accumulating snowfall late Monday night and Tuesday morning. In general there is good agreement among the different solutions. The main difference may be the NAM is a touch slower with a positively tilted shortwave Tuesday morning. But they all show the same story with good frontogenesis in mid levels behind the front and a strong reaction to the shortwave in omega and ageostrophic wind fields. Cross sections also show conditions symmetric instability above the frontal circulation and possibly some very weak upright instability. So while the airmass remains to dry and capped for precip as the front moves through Monday, strong cold air advection is expected to cause the column to saturate as the strong forcing for vertical motion passes over. It is looking like a band of snow is the most likely outcome as forecast soundings quickly cool temps as the vertical motion increases. Given the frontogenesis and potential for increased vertical motion from weak instability, snowfall rates could be more than enough to overcome the warm ground temps and allow for a few inches of snow accumulations. The unfortunate part is it looks like the best forcing and window for heaviest snowfall will impact MHK just before sunrise and the cities east of there through the Tuesday morning commute. Ensemble plumes from the SREF and GFS continue to show the envelop of outcomes between a dusting to around 6 inches. But there is also a clustering of solutions solidly in the 1 to 4 inch range. Given the setup, this looks to be plausible with most guidance focusing the higher amounts across northern KS and lower amounts over east central KS. Confidence in the forecast is good and think a winter weather advisory will eventually be required. Since this is a late fourth period and early fifth period event, will let the day shift take a look at the 12Z model guidance before issuing a headline for the snow. In addition to the snowfall, freezing temps are likely Tuesday morning with a killing freeze expected Wednesday morning as the Canadian airmass now over Alberta settles over the central plains. Statistically the NBM shows very little spread in temps for these mornings leading to high confidence in the freezing weather. After collaborating with neighboring KS offices, will go forward with freeze watches for both Tuesday and Wednesday morning. For the end of the work week, the GFS and ECMWF look to be coming into a better consensus with the timing of another shortwave moving through the central plains. Although there remains differences in the strength of the system and precip amounts. The main change to the previous forecast was to delay POPs until Thursday night with the better chances on Friday. There are still some details that need to come in better alignment for confidence in the forecast to increase so POPs are still in the chance range. Rising heights by the end of the week suggests warmer weather, but there could be another cold front pass through Friday or Saturday. This front does not look as strong as the one earlier in the week, so highs are forecast to remain below normal with readings in the 60s for Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1142 PM CDT Sat Apr 17 2021 Expect VFR conditions for the next 24 hours. There may be periods of BKN stratus with ceilings at or above 7000 feet. && .CLIMATE... Issued at 326 AM CDT Sun Apr 18 2021 Record Cool Maximum for April 20th Topeka 34 set in 1918 Concordia 41 set in 1966 Record Low for April 21st Topeka 24 set in 1966 Concordia 24 set in 1966 Record Low for April 22nd Topeka 25 set in 1986 Concordia 30 set in 1992 && .TOP WATCHES/WARNINGS/ADVISORIES... Freeze Watch from Monday evening through Tuesday morning for KSZ008>012-020>024-026-034>040-054>056-058-059. Freeze Watch from Tuesday evening through Wednesday morning for KSZ008>012-020>024-026-034>040-054>056-058-059. Frost Advisory until 8 AM CDT this morning for KSZ008>010- 020>022-034>036. && DISCUSSION...Wolters AVIATION...Gargan CLIMATE...Wolters
Hazardous weather outlook, Apr 17, 3:00 PM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 300 PM CDT Sat Apr 17 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-182000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 300 PM CDT Sat Apr 17 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Temperatures falling into the middle 30s late tonight will likely allow for frost formation across north central Kansas Sunday morning. As a result, a frost advisory remains in effect from 3 am to 8 am Sunday. Be sure to protect tender vegetation. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A strong cold front will move through Monday and bring a chance for a few inches of snow across the area by Tuesday morning, especially on grassy surfaces. If the snow is able to stick, it would mainly impact the morning commute Tuesday. There remains uncertainty in amounts and location of the late season winter weather, so be sure to check back for updates to the forecast. A killing freeze is forecast for the entire area Wednesday morning with lows expected to be in the middle and upper 20s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:33 AM CDT | Freeze Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 12 hr |
| Apr 18, 3:26 PM CDT | Winter Weather Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.